Levulan treatment and severe sun damage.

My son had his second levulan treatment and he got severe sun damage this time, the skin got 2 shades darker, will this eventually go away and get his normal skin tone back?

Doctor Answers 2

Levulan and post inflammatory skin colour changes

This is post inflammatory skin colour changes, and can take some time before settling down. Strict sun protection together with the use of creams and low level laser devices can speed up the recovery process. It takes time. All the best, Dr Davin Lim. Brisbane. Australia. 


Brisbane Dermatologist
4.7 out of 5 stars 61 reviews

Levulan and Sun Damage

One of the most important things after Levulan PDT is to stay out of the sun.  It may take a long time for the skin to return to its natural color.  I would have your son return to your treating physician to look at the burn and determine if any treatment is necessary.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.